Hail, El Paso
- When
- July 10, 4:09 PM MST
- Where
- El Paso County, 1.67 mi S of Canutillo
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.896, -106.600
Quarter sized hail near Canutillo High School.
An upper low was located over Northern Nevada with 75kt jet across Central Arizona. Low level winds out of the southeast pumped moisture into the area with dew points in the upper 50s and lower 60s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
An upper low was located over Northern Nevada with 75kt jet across Central Arizona. Low level winds out of the southeast pumped moisture into the area with dew points in the upper 50s and lower 60s. The moisture combined with moderate instability and deep layer wind shear to produce widespread severe thunderstorms and flash flooding across Far West El Paso County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 10, 2:31 PM MST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 331 PM MDT FRI JUL 10 2015 .SYNOPSIS... THE MOIST REGIME OF THE SUMMER MONSOON CONTINUES OVER THE BORDERLAND WITH HIGH MOISTURE LEVELS AND STRONG INSTABILITY IN THE ATMOSPHERE. THE RESULT WILL BE A CONTINUATION OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORM THROUGH THE EVENING. THE MOISTURE REMAINS BUT FOCUSES MORE WEST THROUGH THE WEEKEND. THIS SHOULD MEAN MORE STORMS WEST AND FEWER STORMS EAST...BUT ALL AREA WILL LIKELY SEE AT LEAST A FEW STORM EACH DAY THROUGH NEXT WEEK. DAILY TEMPERATURES WILL BE SEASONABLY WARM AND EVEN HOT BY MID WEEK NEXT WITH WITH HIGH PRESSURE AND SOMEWHAT DRIER AIR BUMPING LOWLAND TEMPS UP NEAR 100 DEGREES FOR THE MIDDLE AND LATER DAYS IN THE WEEK. && .DISCUSSION... JET STREAK/UPPER DISTURBANCE ALOFT TRACKING IN FROM THE WEST IS ENCOUNTERING A VERY MOIST AND CONDITIONALLY UNSTABLE AIRMASS OVER SOUTHERN NEW MEXICO TODAY. THE AM SOUNDING SHOWED ABOUT 1.5 INCHES OF PW. THE LI'S ARE RUNNING IN THE -3 TO -5 RANGE...AND CAPES ARE ABOVE 1000J/KG. THIS SUGGESTS GOOD CHANCES FOR STORMS AND HEAVY RAIN...AND SO FAR TODAY THOSE HAVE BEEN REALIZED. THE STORMS ARE ALSO TRENDING STRONG TO SEVERE THANKS TO SOME GOOD SHEAR ALOFT. A STORM NEAR DEMING WHEN SUPERCELLULAR WITH LONG-TERM STORM-SCALE ROTATION RESULTING IN A LONG-LIVED STORM WITH LARGE HAIL AND HEAVY RAIN. WE EXPECT THIS POTENTIAL TO CONTINUE FOR ALL AREAS... ESPECIALLY CENTRAL AND EASTERN ZONES...WELL INTO THE EVENING. THUS SCT-NUM POPS IN FOR PERIOD 1. TOMORROW THE UPPER RIDGE OVER THE S CENTRAL GULF STATES BEGINS TO RETROGRADE WESTWARD TO PARK OVER N CENTRAL TX BY LATE IN THE WEEKEND. THIS HAS THE EFFECT OF SHOVING THE MOISTURE FOCUS A BIT WEST OVER S AZ AND W NM...WITH A BIT OF FAR WEST TEXAS AND SE AND S CENTRAL NM DRYING. THE ANTICIPATED EFFECT WILL BE TO REDUCE STORM COVERAGE EAST OF THE RIO GRANDE AND KEEP IT IN THE SCATTERED AND NUMEROUS COVERAGE RANGES WEST. THE EFFECT SHOULD BECOME MORE PRONOUNCED SUNDAY AND MONDAY. FOR AREAS EAST OF THE CONTINENTAL DIVIDE THE LOSS OF MOISTURE AND THE GAIN OF HIGH PRESSURE WILL LIKELY MAKE TEMPS JUMP UP ABOVE NORMAL WITH LOWLANDS FLIRTING WITH 100 DEGREES FOR MOST AFTERNOONS THIS UPCOMING WORK WEEK. THE PATTERN OF THE UPPER RIDGE SETTLING OVER N CENT TX WITH A WEST COAST TROUGH OVER THE PAC NW WILL PERSIST THROUGH THE WEEK AND KEEP THE MONSOON PLUME CONCENTRATED OVER THE WESTERN CWFA AND AZ WITH DRIER AIR OVER THE EASTERN ZONES. THUS NOT A LOT OF VARIABILITY IN THE FORECAST FOR DAYS 4-7 IN THIS PACKAGE. HOT...MOSTLY DRY EASTERN LOWLANDS...BETTER STORM POTENTIAL WEST AND MOUNTAINS. 14-BIRD && .AVIATION...VALID 11/00Z-12/00Z. ANOTHER IN A SERIES OF SHORT WAVE DISTURBANCES MOVING UP OVER OUR AREA FROM THE SOUTHWEST...WILL CONTINUE TO DEVELOP ISOLD-SCATTERED STORMS OVER OUR AREA OVERNIGHT AND AGAIN SATURDAY. SKY WX: SCT-BKN040-070 SCT-BKN 100-140 AND SCT- BKN 200-250. SCT-NMRS VRB25G35KT 6SM TSRAGS BKN040-060B BKN100 WITH ISOLD LCL MVFR IFR IN HVR SHOWERS AND TSTMS VRB WINDS 30G45KT 3SM +TSRAGS BLDU BKN040CB OVC080 00Z-06Z. OTHERWISE ISOLD-SCT TSRA/SCT +SHRA 06Z-18Z. SFC WINDS GNLY SSE 5 KTS OUTSIDE STORM OUTFLOWS. WINDS INCREASE TO AROUND 10 KTS AFT 20Z SATURDAY. 22-TRIPOLI .FIRE WEATHER...HEALTHY STREAM OF SUB TROPICAL MOISUTRE WILL CONTINUE OVER OUR REGION SATURDAY...THEN START TO SHIFT WEST INTO ARIZONA BEGINNING SUNDAY. FLOW ALOFT BETWEEN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE OVER CALIFORNIA AND AROUND HIGH PRESSURE OVER THE GULF STATES...WILL SUSTAIN THIS MOISTURE TRANSPORT. WEATHER SUNDAY WILL DRY SOME...AS THE LOW WEAKENS AND EJECTS NORTHEAST...WHILE THE HIGH STRENGTHENS AND RECENTERS WESTWARD OVER NORTHERN TEXAS. THIS WILL SHIFT THE MOISTURE AXIS FURTHER WESTWARD OF THE AREA OVER ARIZONA...CONFINING THE MAJORITY OF THUNDERSTORM ACTIVITY OVER THE WESTERN ZONES. MIN RH THIS AFTERNOON WILL RANGE FROM THE MIDDLE 30S LOWLANDS...TO AROUND 60 % OVER HIGHEST ELEVATIONS. VALUES CLIMB AROUND 5% FRIDAY...THEN FALL BACK ROUGHLY THE SAME AMOUNT FOR SATURDAY IN RESPONSE TO APPROACH OF THE HIGH. VALUES SUNDAY WILL BE A LITTLE LOWER STILL...WITH THE LOWER 20S FOR THE SOUTHERN LOWLANDS...TO AROUND 50% OVER THE HIGH COUNTRY. MIXING HEIGHT TODAY WILL RANGE FROM BELOW 5000 FEET OVER HUDSPETH AND EASTERN OTERO FRIDAY...TO 11500 FT SOUTHWEST DESERTS. VALUES EDGE BACK UP STARTING THIS WEEKEND AS THE APPROACHING HIGH PRESSURE BEGINS TO WARM THE ATMOSPHTERE. 22-TRIPOLI && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 94 72 97 / 50 20 20 0 SIERRA BLANCA 65 91 66 93 / 40 20 20 0 LAS CRUCES 65 92 68 94 / 60 20 30 10 ALAMOGORDO 65 92 67 94 / 70 20 30 10 CLOUDCROFT 50 71 53 73 / 70 50 40 30 TRUTH OR CONSEQUENCES 63 89 67 92 / 50 30 40 20 SILVER CITY 59 83 62 84 / 40 30 50 30 DEMING 64 92 67 94 / 50 30 40 10 LORDSBURG 63 93 66 94 / 30 40 40 30 WEST EL PASO METRO 71 95 72 97 / 50 20 30 0 DELL CITY 65 93 66 96 / 50 20 20 0 FORT HANCOCK 68 94 69 96 / 50 20 20 0 LOMA LINDA 66 89 67 92 / 50 20 20 0 FABENS 68 95 69 97 / 50 20 20 0 SANTA TERESA 68 93 70 95 / 50 20 30 0 WHITE SANDS HQ 67 92 68 95 / 60 20 30 0 JORNADA RANGE 64 91 66 94 / 60 20 30 10 HATCH 63 91 66 94 / 50 30 40 10 COLUMBUS 65 92 68 94 / 50 30 30 10 OROGRANDE 68 92 69 94 / 60 20 30 0 MAYHILL 54 79 56 82 / 60 50 40 30 MESCALERO 54 81 56 82 / 70 50 40 30 TIMBERON 54 79 56 82 / 60 50 40 30 WINSTON 56 82 60 84 / 50 50 50 30 HILLSBORO 60 89 64 90 / 50 30 40 20 SPACEPORT 63 89 67 93 / 50 30 40 20 LAKE ROBERTS 55 83 59 84 / 40 50 50 30 HURLEY 60 86 63 88 / 40 30 50 20 CLIFF 61 91 64 92 / 30 40 50 30 MULE CREEK 58 89 63 90 / 30 40 50 40 FAYWOOD 61 87 63 89 / 50 30 40 20 ANIMAS 64 93 67 94 / 30 40 40 30 HACHITA 63 93 66 94 / 40 40 40 20 ANTELOPE WELLS 63 91 65 92 / 30 40 40 20 CLOVERDALE 62 89 64 89 / 30 40 50 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1133 AM MDT FRI JUL 10 2015 NMZ401>417-TXZ418>424-111745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1133 AM MDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT PLENTY OF MOISTURE AND INSTABILITY ACROSS THE AREA AGAIN TODAY AND OVERNIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP REGION-WIDE AND TRACK EAST-NORTHEAST ACROSS THE AREA. EACH STORM WILL HAVE THE POTENTIAL FOR SEVERAL THREATS. THE PRIMARY THREAT WILL BE FOR LOCAL HEAVY RAINFALL AND FLASH FLOODING. SECONDARY WILL BE THE POTENTIAL FOR LARGE HAIL OF ONE INCH OR LARGE...AND FINALLY THE THREAT OF SEVERE WIND GUSTS ABOVE 55 MPH. OUR RISK FOR SEVERE THUNDERSTORMS TODAY IS MARGINAL ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACTIVE WEATHER WITH CONTINUE SHOWER AND THUNDERSTORM ACTIVITY CONTINUES THROUGH THE PERIOD...BUT A WESTWARD SHIFT IN THE FOCUS OF THE MOST AND STRONGEST ACTIVITY IS EXPECTED THE BEGIN SATURDAY...AND CONTINUE SUNDAY THROUGH WEDNESDAY. FOR THESE DAYS ISOLATED STORMS EXPECTED EAST...SCATTERED TO NUMEROUS WEST OF THE RIO GRANDE. CONTINUE THREAT FOR FLASH FLOODING WEST. ISOLATEDTHREATS FOR LARGE HAIL AND WIND GUSTS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO BE PROACTIVE TODAY AND BE QUICK TO CALL THE NATIONAL WEATHER SERVICE WITH REAL-TIME REPORTS OF SIGNIFICANT RAINFALL...ANY FLOODING...ANY HAIL...AND STRONG WINDS. TWEET OR FACEBOOK PICS AND VIDEOS TO US VIA @NWSELPASO. BIRD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
400 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG DEMING 32.26N 107.75W
07/10/2015 LUNA NM 911 CALL CENTER
SEVERAL TREES DOWN...POWER POLES AND AND POWER LINES
DOWN IN SOUTH PORTION OF DEMING. POWER TO COLUMBUS CUT
OFF AS A RESULT.
&&
EVENT NUMBER EPZ1500111
FAUSETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
405 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 3 E DEMING 32.26N 107.70W
07/10/2015 LUNA NM 911 CALL CENTER
STIRRUP ROAD CLOSED EAST OF DEMING DUE TO WATER FLOWING
OVER THE ROAD.
&&
EVENT NUMBER EPZ1500112
FAUSETTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 413 PM MDT FRI JUL 10 2015 NMZ410-412-413-102300- SOUTHERN TULAROSA BASIN NM-CENTRAL TULAROSA BASIN NM- NORTHERN DONA ANA COUNTY NM- 413 PM MDT FRI JUL 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONA ANA AND WEST CENTRAL OTERO COUNTIES UNTIL 500 PM MDT... AT 413 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 9 MILES NORTHEAST OF WHITE SANDS MAIN POST...OR 18 MILES NORTHWEST OF OROGRANDE...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL DONA ANA AND WEST CENTRAL OTERO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3236 10637 3253 10650 3277 10613 3245 10592 TIME...MOT...LOC 2213Z 235DEG 23KT 3248 10637 LANEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
452 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND GST 4 WNW SANTA TERESA 31.87N 106.70W
07/10/2015 M68 MPH DONA ANA NM NWS OFFICE
VERY HEAVY RAIN - PENNY SIZED HAIL
&&
EVENT NUMBER EPZ1500113
BIRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
454 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 WNW SANTA TERESA 31.87N 106.70W
07/10/2015 E0.75 INCH DONA ANA NM NWS OFFICE
&&
EVENT NUMBER EPZ1500114
BIRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
455 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HEAVY RAIN 4 WNW SANTA TERESA 31.87N 106.70W
07/10/2015 M0.99 INCH DONA ANA NM NWS OFFICE
RAIN FELL IN 19 MINUTES
&&
EVENT NUMBER EPZ1500115
BIRDThe El Paso radar (KEPZ), 10 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
4 hail, 1 flash flood. Local standard time, as filed.
Quarter sized hail near Canutillo High School.
Flooded streets east of Interstate 10 and south of Trans-Mountains Road. Cars were stalled at the intersection of Resler and Paseo Del Norte. There was also people trapped in a vehicle at Doniphan and Montoya.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594472, 594473, 594474, 594475, 594476.